Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 11, 2016, 4:21 AM CDT for Emmons County, Logan County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 4:21 AM CDT (09:21 UTC)
- Expired
- Jul 11, 2016, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
Counties Emmons County, ND, Logan County, ND
The radar
The Bismarck radar (KBIS), 69 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1848 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted.
477
WWUS83 KBIS 110921
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT MON JUL 11 2016
NDZ036-046-047-110945-
LOGAN ND-EMMONS ND-KIDDER ND-
421 AM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KIDDER...WESTERN LOGAN
AND NORTHERN EMMONS COUNTIES UNTIL 445 AM CDT...
AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINTON...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LINTON...NAPOLEON...STRASBURG...HAZELTON...BRADDOCK...
BEAVER LAKE STATE PARK...KINTYRE...BURNSTAD AND TEMVIK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4627 10050 4664 10013 4664 10008 4669 10008
4672 10005 4672 9950 4647 9941 4628 9981
4628 9988 4625 9988 4612 10014
TIME...MOT...LOC 0921Z 230DEG 48KT 4631 10018
$$
HEINERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:13 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 11, 4:13 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 413 AM CDT MON JUL 11 2016 .SHORT TERM...(Today and tonight) Issued at 335 AM CDT Mon Jul 11 2016 Current surface analysis places frontal boundary stretching through the western Dakotas. Upper level analysis places low spinning over central Montana. Robust convection continues over portions of south central into southeast North Dakota where low level jet has combined with strong instability and shear. For the rest of this morning...strongest convection is expected to continue to push on an easterly path, though further west a variety of upper waves lifting ahead of approaching upper low continue to produce some areas of showers and thunderstorms. Expect the stronger instability to slide easterly, though enough instability will remain for some strong storms to develop over eastern portions of the area. Cold front pushes through with windy conditions developing mainly over southwestern North Dakota. Upper low lifts along the international border overnight with chances for precipitation continuing, mainly over northern locations. .LONG TERM...(Tuesday through Sunday) Issued at 335 AM CDT Mon Jul 11 2016 Upper low continues to meander along the southern prairie provinces on Tuesday bringing continued precipitation chances to the area, with the greatest chances over northern locations. Gusty westerly winds are expected across the area as models continue to show ~50kt 850mb winds mixing down with modest cool air advection. Will have to keep an eye on this as headlines will probably be needed. Unsettled pattern remains in place through the remainder of the week as a variety of disturbances move through bringing a near daily chance for showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1224 AM CDT Mon Jul 11 2016 Scattered to widespread thunderstorms will continue overnight, with some storms lingering into Monday. Also, some IFR cigs have developed over western portions of North Dakota, which may linger through the overnight hours before improving on Monday. Gusty westerly winds develop Monday, especially over southwest North Dakota. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...JJS LONG TERM...JJS AVIATION...JJS
Hazardous weather outlook, Jul 11, 3:34 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 AM CDT MON JUL 11 2016 NDZ036-037-047-048-050-051-120845- KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 334 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING...WITH SOME POSSIBLY BECOMING SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE MAIN THREATS. CHANCES FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAIN...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. NDZ004-005-012-013-022-023-025-120845- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- 334 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAIN...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001>003-009>011-017>021-031>035-040>046-120845- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 334 AM CDT MON JUL 11 2016 /234 AM MDT MON JUL 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE RISK FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJS
In the hours before
Special weather statement, Jul 11, 2:13 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 213 AM CDT MON JUL 11 2016 NDZ005-013-110915- ROLETTE-PIERCE- INCLUDING THE CITIES OF...ROLLA...DUNSEITH...ROLETTE... SHELL VALLEY...ST. JOHN...RUGBY 213 AM CDT MON JUL 11 2016 GUSTY WINDS HAVE DEVELOPED EARLY THIS MORNING OVER PORTIONS OF NORTH CENTRAL NORTH DAKOTA IN THE WAKE OF DEPARTING THUNDERSTORMS. WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE UNTIL 400 AM CDT. THIS INCLUDES THE ROLLA, ROLLETTE, AND RUGBY AREAS. JJS
Local storm report, Jul 11, 2:36 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL PRAIRIE KNIGHTS RESORT 46.27N 100.64W
07/11/2016 E1.50 INCH SIOUX ND PUBLIC
TIME ESTIMATED FROM RADAR. HAIL WAS ABOUT THE SIZE OF A
SILVER DOLLAR.
&&
JJSLocal storm report, Jul 11, 2:39 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TSTM WND GST 5 N LINTON 46.34N 100.23W
07/11/2016 M61 MPH EMMONS ND MESONET
NORTH DAKOTA STATE UNIVERSITY NDAWN OBSERVATION SITE.
&&
NHEINERTSpecial weather statement, Jul 11, 3:45 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT MON JUL 11 2016
NDZ037-047-048-050-051-110930-
STUTSMAN ND-DICKEY ND-MCINTOSH ND-LA MOURE ND-LOGAN ND-
345 AM CDT MON JUL 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
STUTSMAN...DICKEY...EASTERN LOGAN...LAMOURE AND MCINTOSH COUNTIES
UNTIL 430 AM CDT...
AT 345 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES WEST OF JAMESTOWN TO 7 MILES
SOUTH OF KULM TO 6 MILES NORTH OF LONG LAKE. MOVEMENT WAS EAST AT 65
MPH.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OAKES...ELLENDALE...ASHLEY...EDGELEY...WISHEK...
LAMOURE...KULM...GACKLE...MARION...YPSILANTI...ADRIAN...MONTPELIER...
VERONA...CLEVELAND...LEHR...SPIRITWOOD...JUD...FULLERTON AND FORBES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4595 9983 4659 9937 4692 9918 4704 9847
4663 9844 4662 9803 4594 9801
TIME...MOT...LOC 0843Z 258DEG 56KT 4688 9884 4662 9863 4619 9891 4595
9921
CJSSpecial weather statement, Jul 11, 3:58 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT MON JUL 11 2016
NDZ045-046-110930-
EMMONS ND-SIOUX ND-
358 AM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIOUX AND SOUTHERN
EMMONS COUNTIES UNTIL 430 AM CDT...
AT 358 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT YATES...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LINTON...FORT YATES...STRASBURG...WESTFIELD...
PRAIRIE KNIGHTS RESORT...CATTAIL RECREATION AREA...
BEAVER BAY RECREATION AREA AND TEMVIK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4632 10076 4640 10018 4622 9988 4594 10030
4594 10094
TIME...MOT...LOC 0858Z 231DEG 32KT 4607 10060
HEINERTSpecial weather statement, Jul 11, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT MON JUL 11 2016
NDZ036-046-047-110945-
LOGAN ND-EMMONS ND-KIDDER ND-
421 AM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KIDDER...WESTERN LOGAN
AND NORTHERN EMMONS COUNTIES UNTIL 445 AM CDT...
AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINTON...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LINTON...NAPOLEON...STRASBURG...HAZELTON...BRADDOCK...
BEAVER LAKE STATE PARK...KINTYRE...BURNSTAD AND TEMVIK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4627 10050 4664 10013 4664 10008 4669 10008
4672 10005 4672 9950 4647 9941 4628 9981
4628 9988 4625 9988 4612 10014
TIME...MOT...LOC 0921Z 230DEG 48KT 4631 10018
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:01 PM CDT | Areal Flood Advisory | BIS | Stark | 3 hr |
| Jul 10, 7:26 PM CDT | Special Weather Statement | BIS | Burke | 49 min |
| Jul 10, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| Jul 10, 7:43 PM CDT | Special Weather Statement | BIS | Mercer, Oliver | 47 min |
| Jul 10, 7:55 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 65 min |
| Jul 10, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 62 min |
| Jul 10, 8:36 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jul 10, 8:54 PM CDT | Special Weather Statement | BIS | McHenry, McLean, Sheridan | 51 min |
| Jul 10, 9:20 PM CDT | Special Weather Statement | BIS | Renville | 40 min |
| Jul 10, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Morton and 1 more | 56 min |
| Jul 10, 9:46 PM CDT | Special Weather Statement | BIS | Pierce, Sheridan, Wells | 44 min |
| Jul 10, 10:00 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh | 19 hr |
| Jul 10, 10:18 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Sheridan, Wells | 57 min |
| Jul 10, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan, McIntosh, Stutsman | 34 min |
| Jul 10, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, Foster, Kidder, LaMoure, Logan, McIntosh and 1 more | 61 min |
| Jul 10, 11:19 PM CDT | Areal Flood Advisory | BIS | Foster, Stutsman | 3 hr |
| Jul 10, 11:38 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 67 min |
| Jul 10, 11:58 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 32 min |
| Jul 11, 12:12 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 63 min |
| Jul 11, 12:17 AM CDT | Special Weather Statement | BIS | Emmons | 43 min |
| Jul 11, 12:27 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jul 11, 12:43 AM CDT | Special Weather Statement | BIS | Grant | 32 min |
| Jul 11, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jul 11, 1:04 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jul 11, 1:40 AM CDT | Special Weather Statement | BIS | Emmons, Logan | 35 min |
| Jul 11, 1:50 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 55 min |
| Jul 11, 1:52 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 23 min |
| Jul 11, 2:01 AM CDT | Special Weather Statement | BIS | Dickey | 44 min |
| Jul 11, 2:41 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 64 min |
| Jul 11, 3:45 AM CDT | Special Weather Statement | BIS | Dickey, LaMoure, McIntosh | 45 min |
| Jul 11, 3:58 AM CDT | Special Weather Statement | BIS | Emmons | 32 min |
| Jul 11, 4:51 AM CDT | Special Weather Statement | BIS | Logan | 24 min |
| Jul 11, 5:33 AM CDT | Special Weather Statement | BIS | Emmons, Logan | 27 min |
| Jul 11, 7:25 AM CDT | Areal Flood Warning | BIS | Dickey, LaMoure | 3 hr |
| Jul 11, 10:08 AM CDT | Areal Flood Warning | BIS | Dickey | 27 hr |
| Jul 11, 1:09 PM CDT | Special Weather Statement | BIS | Logan | 36 min |
| Jul 11, 2:56 PM CDT | Special Weather Statement | BIS | Grant | 34 min |
| Jul 11, 3:10 PM CDT | Special Weather Statement | BIS | Sioux | 50 min |
| Jul 11, 3:36 PM CDT | Special Weather Statement | BIS | Morton | 24 min |
| Jul 11, 3:49 PM CDT | Special Weather Statement | BIS | Morton | 41 min |
| Jul 11, 4:03 PM CDT | Special Weather Statement | BIS | Morton, Sioux | 42 min |
| Jul 11, 4:28 PM CDT | Special Weather Statement | BIS | Sioux | 47 min |
| Jul 11, 5:27 PM CDT | Special Weather Statement | BIS | Emmons, Kidder, Logan | 48 min |
| Jul 11, 5:37 PM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more | 4 hr |
| Jul 11, 5:51 PM CDT | Special Weather Statement | BIS | Wells | 24 min |
| Jul 11, 6:16 PM CDT | Special Weather Statement | BIS | Foster, Kidder, Logan, McIntosh, Stutsman, Wells | 44 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.